Hi, I am new here. I am looking for some input from some of you who've taken Celexa on how it makes you feel, side effects, best time of day to take it, etc. My doctor prescribed it for me, and I haven't started it yet because I wanted to find out more about it before I did. Also, I was in the process of weaning my baby and didn't want it to transmit through the milk. I think I will start it tomorrow. My doc said there are very few side effects and that only ten percent of people experience them, but it still kinda scares me. If I wasn't so sick of feeling depressed and anxious and guilty for what my family has to put up with I probably wouldn't even bother. So, any input would be greatly appreciated. Thanks!
Everyone is going to react differently to different medication. I took Celexa for six weeks or so and to be honest it did absolutly nothing for me. I always took it in the morning. If I remember right the main side effect was stomach cramps and constipation.
welcome to the boards
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
I am currently on it and it's making me very hypomanic, but i get that without medication so i'm unsure if it's a side effect or not. Other than that i do not get many negative symptoms, somtimes stomach complaints and headaches, that's all.
celexa worked really well for me. I got over my depression and anxiety after 4 weeks or so. I had a strange side effect though. I had a urinary trac infection weekly. if it wouldn't have been for that, I would still be using it.
good luck, if that doesn't work for you there are others you can try until you find the right one for you.
i took celexa for 5 yrs and it did wonders for me until it pooped out on me.
i had no side effects from it and wish i could take it again....now i'm on cymbalta and i just wish it made me feel as good as i did when i was on celexa.
give it a try...if i works ......great.....if it doesn't try another one...
best of wishes.................................. ...........peace
I've been on it for over two months and it seems to work. I have up and down days, but my psychiatrist says that's normal in the recovery phase.
At first I took it in the morning, but it made my head feel foggy and I felt tired. Once I started taking it at night, the foggy feeling went away and I felt less tired. Other side effects are increased and intense yawning and slight nausea in the first week. Careful with the dose, when it was too high, I got really aggressive, irritable, suicidal, and I cried a lot. The dose I have now is much better. A woman I work with was also on Celexa. She told me that after the first couple weeks, she felt really good and no side effects. Different ADs work well for different people. Good luck.
I have been on it for 3 weeks. After two weeks it seemed to start to help. I was taking it at night at first but it made insomnia worse. Told doc and she said to take it in the morning because it can disrupt sleep (duh). She also started me on trazadone for sleep at night (50mg) It's helped, finally sleeping well, first time in almost 3 months.
Hi! Your experience is familiar. All of that after bad Lasik, right? Celexa, trazadone... I`ve been through all of that. Unable to sleep, depressed, etc. Never had any success with antidepressants though, hated them! Never tried trazadone, probably should have. I was using Ambien, but that stuff will make you really crazy after several months of nightly use. And finally overdosed on Zoloft, just out of despair after 6 months of hell of depression and not being able to sleep. Hurt my stomach, gallbladder, it`s been 6 months since then and it still hurts. Well, it should get better over time, just hanging in there! Find yourself good eye drops, that may help with the eye healing. Sleep should return, so as depression will go away once the eyes start feeling better, give it about 7 months or so.
I have been on Celexa for about 2 years now- I have only taken it in the morning with food- it seems to be better with something in your stomach-the first 2 weeks were he** for me - I lost weight, felt like crap and did not want to see anyone-also got a rash on my face. Now I can tell if I forget to take it- almost like a withdrawl feeling-Doc said that it takes at least 2 weeks to get into your system-hope this helps a bit-- What is your dosage?